What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 25, 11:32 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 25, 11:32 AM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1232 PM CDT Mon Jun 25 2018
.UPDATE...
For 18Z TAFS.
&&
.NEAR TERM...(Rest of Today)
Issued at 1028 AM CDT Mon Jun 25 2018
Morning water vapor imagery shows a broad ridge centered over the
northern Gulf Coast, along with a few weak disturbances moving across
the Ohio and northern Tennessee Valleys. The primary feature of
interest is a large MCS which looks like it popped like a balloon
early this morning, sending an undular bore to the south and east.
Surface temperatures are already rapidly warming into the mid and
upper 80s at 10 AM, and the diurnal cumulus field is slowly starting
to respond. The atmosphere is plenty moist and unstable today, but
most of the focusing mechanisms are moving north of the area. There
are signs on satellite imagery of a few smaller, weaker features
in/near the HUN CWFA, so there are good reasons to maintain at least
chance PoPs across the area. However, high-res models are not very
aggressive with coverage otherwise, keeping most organized activity
to the north. So PoPs will be reduced slightly into the mid-high
chance range. The undular bore mentioned earlier is a wild card in
all this, though most of it was directed south and east across TX,
LA, and MS.
It will be another warm and very muggy day. Since dew points did not
mix out much yesterday, we will keep them fairly high (in the mid
70s) again today. Temperatures were nudged up a degree or two based
on current trends, so the heat index could get to around 100 for many
areas, and even close to 105 in a few select spots. A heat advisory
will not be issued at this time, but if working outside, folks need
to take it easy--take breaks in A/C and keep very well hydrated.
.SHORT TERM...(Tonight through Wednesday night)
Issued at 523 AM CDT Mon Jun 25 2018
Models suggest that a 500-mb ridge axis will build northward across
the southern Appalachians overnight, in the wake of the remnant vort
max tracking across the piedmont regions of VA/NC/SC. This will allow
for a return to light southwest flow aloft, which may promote a few
nocturnal showers and thunderstorms. Furthermore, we will be closely
monitoring the progress of a more organized complex of convection as
it begins to spread east- southeastward from the Ozarks region this
evening, and due to these factors we will maintain a 20-30% POP for
all areas overnight. Aside from the potential for a few showers and
storms, conditions will remain rather warm and muggy, with lows only
falling into the l-m 70s once again.
Deep-layer westerly flow will strengthen considerably from Tuesday
into Tuesday night, as a stronger mid-level trough lifting
northeastward into the upper MS Valley begins to suppress the
subtropical ridge to our south. This pattern will be favorable for
additional clusters of thunderstorms to shift eastward across the
mid-South region and into the TN Valley, but due to uncertainties
regarding timing we have only included high chance POPs at this
point. Assuming a later arrival of convection on Tuesday, max temps
will be a few degrees warmer than today, which may result in apparent
temps very close to the threshold for a Heat Advisory in western
portions of Colbert/Franklin (AL) counties as well as southern
Cullman county.
As the eastern extent of the subtropical ridge becomes suppressed
across the southern CONUS, the western extent of the ridge will build
across the southern Rockies, and this will place the local area
beneath a northwest flow aloft for the Wednesday-Wednesday night
period. One or more clusters of thunderstorms may develop during this
period, closer to the parent syntopic trough axis over the OH
Valley. This activity should spread southeastward, and we have
increased POPs a bit for Wednesday-Wednesday night to reflect this.
Inspection of forecast soundings throughout the short term period
suggest that bulk shear in the 15-20 knot range will remain
marginally favorable for some organization of convection given the
amount of instability present. Thus, we will feel that brief strong
wind gusts and frequent lightning will be the primary hazards with
storms during this period.
.LONG TERM...(Thursday through Sunday)
Issued at 523 AM CDT Mon Jun 25 2018
Upper level ridging will slowly build eastward through the day on
Thursday, in the wake of an upper trough. At the surface, high
pressure will generally be established across much of the eastern
CONUS, with a light flow across the TN Valley. The upper ridge will
become settled just north of the area on Saturday, with 500 mb
heights exceeding the 90th percentile for this time of year. This
will mean a very hot and potentially dry forecast for much of the
extended period. However, given that we are on the fringe of the
center of the high, we will have enough moisture to generate
thunderstorms if any kind of lift is in place and therefore will
maintain the scattered thunderstorms in the forecast for each daytime
period. Temps will be slightly above normal for this time of year,
with the hottest day looking to be Friday. Highs will warm into the
lower to mid 90s, with overnight lows in the lower 70s. With
dewpoints remaining in the lower 70s, heat indices may exceed 105
degrees in some locations, especially on Friday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1232 PM CDT Mon Jun 25 2018
VFR conditions are generally expected at KHSV and KMSL thru 18Z/26.
As usual, main challenges are thunderstorm coverage. Based on radar,
a band of storms is likely to continue just on the outskirts of KHSV
thru ~19Z this afternoon, and have introduced a TEMPO group
accordingly. Storms are less organized at KMSL but they are in the
5-10 mile range ring there. Storms should ease somewhat later this
afternoon, shifting more to the north or other locations. If rain is
more persistent, fog could become an issue overnight, but it will not
be included in the TAFs for now.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...BCC
SHORT TERM...70/DD
LONG TERM...73
AVIATION...BCC
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 25, 10:38 AM CST, 2 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
1138 AM CDT Mon Jun 25 2018
ALZ001>010-016-TNZ076-096-097-260245-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
1138 AM CDT Mon Jun 25 2018
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Today and Tonight...
Isolated to scattered showers and thunderstorms will be possible
during the late morning through mid afternoon hours, with the
highest chance across Southern Middle Tennessee and portions of
northeast Alabama. Isolated strong storms are possible, which may
produce strong gusty winds, small hail and locally heavy rain.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...
Isolated to scattered thunderstorms will generally remain possible
through the remainder of the forecast period. Some of the stronger
storms will be capable of producing strong gusty winds, small hail
and locally heavy downpours.
In addition to the thunderstorm threat, heat indices are expected to
climb into the 105 to 110 degree range during the afternoon hours
on Thursday and Friday.
.SPOTTER CALL TO ACTION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Jun 25, 12:00 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Huntsville AL
100 PM CDT MON JUN 25 2018
ALZ007-251815-
Morgan AL-
100 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN COUNTY UNTIL
115 PM CDT...
At 1259 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Morgan City, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Eva, Ryan Crossroads, Florette and Hulaco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3433 8676 3445 8675 3446 8659 3431 8659
TIME...MOT...LOC 1759Z 266DEG 17KT 3439 8671
KTW
Special weather statement, Jun 25, 12:02 PM CST, 43 minutes before
Special Weather Statement
National Weather Service Huntsville AL
102 PM CDT MON JUN 25 2018
ALZ006-251815-
Madison AL-
102 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MADISON COUNTY
UNTIL 115 PM CDT...
At 102 PM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan City, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Southern Huntsville, Redstone Arsenal, Owens Cross Roads, Hampton
Cove, Farley and Whitesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3450 8654 3452 8654 3454 8655 3456 8655
3458 8658 3457 8663 3462 8664 3468 8644
3449 8642
TIME...MOT...LOC 1802Z 266DEG 17KT 3456 8656
KTWSpecial weather statement, Jun 25, 12:13 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Huntsville AL
113 PM CDT MON JUN 25 2018
ALZ009-251830-
Jackson AL-
113 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JACKSON COUNTY UNTIL
130 PM CDT...
At 113 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville and Paint Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3460 8632 3461 8633 3463 8636 3468 8636
3472 8620 3460 8618
TIME...MOT...LOC 1813Z 262DEG 13KT 3461 8631
KTWSpecial weather statement, Jun 25, 12:18 PM CST, 27 minutes before
Special Weather Statement
National Weather Service Huntsville AL
118 PM CDT MON JUN 25 2018
ALZ008-251830-
Marshall AL-
118 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 130
PM CDT...
At 118 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Arab, moving east at 25 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Albertville, Guntersville, Arab, Union Grove, High Point, Rabbit
Town, Columbus City, Hyatt, Lake Guntersville St Park and Mountain
View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3425 8644 3426 8646 3427 8645 3427 8646
3429 8646 3429 8647 3441 8649 3451 8613
3421 8624
TIME...MOT...LOC 1818Z 277DEG 21KT 3434 8641
KTWSpecial weather statement, Jun 25, 12:32 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
132 PM CDT MON JUN 25 2018
ALZ008-251900-
Marshall AL-
132 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARSHALL COUNTY UNTIL 200
PM CDT...
At 131 PM CDT, Doppler radar was tracking a strong thunderstorm near
Guntersville, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Albertville, Guntersville, High Point, Hustleville, Rabbit Town,
Columbus City, Lake Guntersville St Park and Mountain View.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3428 8645 3450 8636 3446 8607 3443 8611
3441 8611 3440 8612 3439 8611 3436 8611
3421 8620
TIME...MOT...LOC 1831Z 279DEG 17KT 3437 8635
KTWSpecial weather statement, Jun 25, 12:39 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Huntsville AL
139 PM CDT MON JUN 25 2018
ALZ009-010-251900-
DeKalb AL-Jackson AL-
139 PM CDT MON JUN 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND CENTRAL
DEKALB COUNTIES UNTIL 200 PM CDT...
At 139 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pisgah to 6 miles east of Grant. Movement
was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Scottsboro, Rainsville, Henagar, Sylvania, Fyffe, Powell, Section,
Ider, Pisgah and Dutton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3444 8593 3447 8609 3451 8611 3451 8610
3452 8610 3453 8611 3453 8613 3452 8615
3474 8586 3469 8560
TIME...MOT...LOC 1839Z 287DEG 30KT 3468 8589 3451 8614
KTW